MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: a device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.In addition, all dhrs are reviewed for accuracy prior to product release.The physical sample involved in the reported incident was not returned for evaluation.Two photos were provided by the customer.The picture showed a catheter inside the patient with blood leaking from the venous extension.As per the instructions for use (ifu), the customer must perform a visual inspection before using the device.The ifu states that clamping the catheter repeatedly in the same spot could weaken the tubing and to exercise caution when using sharp instruments near the catheter because the catheter tubing can tear when subjected to excessive force or rough edges.The reported condition was confirmed.Based on pictures provided by the customer, it can be concluded that the most probable root cause can be considered as damaged during use.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after dialysis had been completed the customer noticed the device had a leak in the middle of the silicone extension tube.The catheter was replaced and there was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: a device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhr are reviewed for accuracy prior to product release.The physical sample involved in the reported incident was not returned for evaluation.Two photos were provided by the customer.Visual evaluation of the photo was performed; the picture showed a catheter inside the patient with apparently a leak of the blood in the venous extension, therefore the complaint was confirmed.The physical sample involved in the reported incident was not returned for evaluation.Based on pictures provided by customer, it can be concluded that the device functioned as intended for an undetermined amount of time.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7291884
Report Number3009211636-2018-00059
Device Sequence Number1110097
Product Code MSD
UDI-Device Identifier10884521013193
UDI-Public10884521013193
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model Number8888145017
Device Catalogue Number8888145017
Device Lot Number1621800216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer07/16/2018
08/08/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date08/06/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR